MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5

MEDACTA INTERNATIONAL SA EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5
Catalog Number 3031.0205
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 august 2018.Lot 131465 : (b)(4) items manufactured and released on 15 april 2013.Expiration date: 2018-03-31 no anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision due to tibial tray loosening and subsidence 5 years after primary.The patient having a high bmi; no extension stem was implanted in the primary case.The femoral component was left in situ.The sales representative was informed about the event by the surgeon on 28 june 2018.Due to human error, the sales representative informed the headquarter on 10 august 2018.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director tibial component revision occurred 5 years after primary cemented tka in a heavy woman.Radiographic images provided show the presence of radiolucent lines at the implant-cement interface and the cement mantle looks discontinued.Aseptic loosening is a possible literature described mid-term adverse event after primary tkr and reasons are often unknown.The cause of this event cannot be determined.Preliminary investigation performed by r&d product manager no considerations on the event can be done looking at the pictures of the explanted tibial component.The distal surface of the component can't be seen.From the event description we can only suppose that mobilization and sinking of the tibial tray could be caused by an high bmi and / or stability not correctly addressed during primary surgery with extension stems.

Brand Name
EVOLIS CEMENTED TIBIAL BASEPLATE SIZE 5
Common Device Name
CEMENTED TIBIAL BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7797182
Report Number3005180920-2018-00622
Device Sequence Number1535269
Product Code JWH
UDI-Device Identifier07630030845284
UDI-Public07630030845284
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number3031.0205
Device Lot Number131465
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight90